Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 897, NWS Norman, OK

October 26, 2016Atoka County, Bryan County, Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at Oct 26, 2016, 4:55 PM CDT for Atoka County, Bryan County, Oklahoma. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 26, 2016, 4:55 PM CDT (21:55 UTC)
Expired
Oct 26, 2016, 5:31 PM CDT
In force
36 min
Issued by
NWS Norman, OK
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Atoka County, OK, Bryan County, OK

The radar

The Norman radar (KTLX), 171 km from the middle of the area, began a volume at 21:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 9.9 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2016-10-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2016-10-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 226 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-397 J/kg
Mixed-layer LCL
1039 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
226 m²/s²
0-3 km storm-relative helicity
269 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

527 
WUUS54 KOUN 262155
SVROUN
OKC005-013-262245-
/O.NEW.KOUN.SV.W.0897.161026T2155Z-161026T2245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
455 PM CDT WED OCT 26 2016

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN BRYAN COUNTY IN SOUTHEASTERN OKLAHOMA...
  SOUTHWESTERN ATOKA COUNTY IN SOUTHEASTERN OKLAHOMA...

* UNTIL 545 PM CDT

* AT 455 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
  CANEY...MOVING SOUTHEAST AT 20 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  CADDO...BOKCHITO...BENNINGTON...TUSHKA...CANEY...ARMSTRONG...BLUE
  AND BENTLEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3395 9634 3426 9636 3435 9612 3416 9596
      3416 9598 3414 9595 3402 9594
TIME...MOT...LOC 2155Z 326DEG 18KT 3423 9623 

HAIL...1.00IN
WIND...60MPH
 
$$

03
2 follow-up statements
430 
WWUS54 KOUN 262206
SVSOUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
506 PM CDT WED OCT 26 2016

OKC005-013-262245-
/O.CON.KOUN.SV.W.0897.000000T0000Z-161026T2245Z/
BRYAN OK-ATOKA OK-
506 PM CDT WED OCT 26 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR NORTHEASTERN BRYAN AND SOUTH CENTRAL ATOKA COUNTIES...

AT 506 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CADDO...MOVING
SOUTHEAST AT 25 MPH.

HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT 
         WIND DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
CADDO...BOKCHITO...BENNINGTON...TUSHKA...CANEY...ARMSTRONG...BLUE AND
BENTLEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3395 9634 3419 9635 3435 9612 3416 9596
      3416 9598 3414 9595 3402 9594
TIME...MOT...LOC 2206Z 333DEG 22KT 3417 9626 

HAIL...1.50IN
WIND...60MPH
 
$$

03
830 
WWUS54 KOUN 262231
SVSOUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
531 PM CDT WED OCT 26 2016

OKC005-013-262240-
/O.CAN.KOUN.SV.W.0897.000000T0000Z-161026T2245Z/
BRYAN OK-ATOKA OK-
531 PM CDT WED OCT 26 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BRYAN AND SOUTH
CENTRAL ATOKA COUNTIES IS CANCELLED...
        
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA AND
WEAKENED. THEREFORE THE WARNING HAS BEEN CANCELLED.  HOWEVER SMALL
HAIL...GUSTY WINDS... AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.

LAT...LON 3395 9634 3419 9635 3435 9612 3416 9596
      3416 9598 3414 9595 3402 9594
TIME...MOT...LOC 2228Z 326DEG 18KT 3407 9618 

$$

03

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 26, 2:06 PM CDT, 2 hours 49 minutes earlier.

Area forecast discussion, Oct 26, 2:06 PM CDT, 2 hours 49 minutes before
Area Forecast Discussion
National Weather Service Norman OK
206 PM CDT Wed Oct 26 2016

.DISCUSSION...
Showers and thunderstorms will remain possible through this evening
across portions of Central, Southeast, and South Central OK and
western North Texas. A few of these storms may become marginally
severe. Meanwhile, a frontal boundary continues to move across
portions of the fa. This boundary will stall out this evening. With
light winds and moisture ahead of the boundary, some patchy fog will
be possible across portions of the fa. Some dense fog may be
possible near the boundary but it is a little hard to tell exactly
where the dense fog might develop at this time.

After this evening, the forecast will remain dry until the middle of
next week when models show another frontal boundary could move into
parts of the region.

Models also show the sfc pressure gradient increasing Friday and
Monday which could lead to breezy south to southwest winds across at
least part of the fa. These breezy conditions along with warm
temperatures and low humidities in parts of the fa could lead to
elevated wildfire concerns both afternoons.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  58  80  60  84 /  10   0   0   0
Hobart OK         54  81  59  86 /  10   0   0   0
Wichita Falls TX  62  83  62  86 /  10   0   0   0
Gage OK           47  81  55  89 /   0   0   0   0
Ponca City OK     50  77  60  85 /   0   0   0   0
Durant OK         63  83  61  85 /  40   0   0   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...None.
TX...None.
&&

12/25
Hazardous weather outlook, Oct 26, 11:00 AM CDT, 5 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1100 AM CDT WED OCT 26 2016

OKZ004>048-050>052-TXZ083>090-271600-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-
JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-
FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1100 AM CDT WED OCT 26 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN...
WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH
TEXAS.

.DAY ONE...TODAY AND TONIGHT...

.THUNDERSTORMS...
THUNDERSTORMS ARE POSSIBLE ACROSS PORTIONS OF CENTRAL AND SOUTHERN
OKLAHOMA THIS AFTERNOON, MAINLY EAST OF INTERSTATE 35 AND SOUTH
OF INTERSTATE 44. WIND GUSTS UP TO 60 MPH AND HAIL UP TO HALF
DOLLAR SIZE WILL BE THE PRIMARY SEVERE WEATHER CONCERNS. STRONG
STORMS MAY LINGER OVER SOUTHEAST PARTS OF OKLAHOMA THIS EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

.FIRE DANGER...
HIGHLY ELEVATED FIRE DANGERS WILL BE SEEN FRIDAY AND NEXT MONDAY
WITH VERY WARM TEMPERATURES...LOW HUMIDITIES...AND STRONG
SOUTHERLY WINDS. THESE CONDITIONS WILL BE MOST PRONOUNCED OVER FAR
WESTERN OKLAHOMA AND ADJACENT PARTS OF NORTHERN TEXAS.

GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW
OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.

In the hours before

Local storm report, Oct 26, 3:12 PM CDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
312 PM CDT WED OCT 26 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0308 PM     HAIL             ADA                     34.77N 96.68W
10/26/2016  E1.00 INCH       PONTOTOC           OK   EMERGENCY MNGR

            HAIL COVERING GROUND.

&&

DW
Special weather statement, Oct 26, 4:21 PM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
421 PM CDT WED OCT 26 2016

OKZ030-031-042-262145-
POTTAWATOMIE OK-PONTOTOC OK-SEMINOLE OK-
421 PM CDT WED OCT 26 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL POTTAWATOMIE...
NORTHWESTERN PONTOTOC AND SOUTHWESTERN SEMINOLE COUNTIES UNTIL 445 PM
CDT...

AT 418 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTHEAST
OF ASHER...MOVING SOUTHEAST AT 20 MPH.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...

LOCATIONS IMPACTED INCLUDE...
ADA...KONAWA...BYNG AND ASHER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT
THIS TIME.

&&

LAT...LON 3498 9693 3503 9682 3481 9659 3474 9686
TIME...MOT...LOC 2118Z 328DEG 18KT 3496 9686

03
Local storm report, Oct 26, 4:29 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
429 PM CDT WED OCT 26 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0426 PM     HAIL             4 SW LEHIGH             34.43N 96.27W
10/26/2016  E1.00 INCH       COAL               OK   CO-OP OBSERVER

            NICKEL AND QUARTER HAIL.

&&

DW
Special weather statement, Oct 26, 4:36 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
436 PM CDT WED OCT 26 2016

OKZ028-040-042-262200-
PONTOTOC OK-MCCLAIN OK-GARVIN OK-
436 PM CDT WED OCT 26 2016

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL PONTOTOC...
SOUTHEASTERN MCCLAIN AND NORTHEASTERN GARVIN COUNTIES UNTIL 500 PM
CDT...

AT 433 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES EAST OF
BYARS...MOVING SOUTHEAST AT 25 MPH.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...

LOCATIONS IMPACTED INCLUDE...
STRATFORD...BYARS AND VANOSS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT
THIS TIME.

&&

LAT...LON 3466 9705 3492 9707 3492 9705 3491 9701
      3492 9698 3496 9694 3473 9683
TIME...MOT...LOC 2133Z 332DEG 21KT 3488 9698

03
Special weather statement, Oct 26, 4:47 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
447 PM CDT WED OCT 26 2016

OKZ048-052-262245-
ATOKA OK-BRYAN OK-
447 PM CDT WED OCT 26 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ATOKA AND
NORTHEASTERN BRYAN COUNTIES UNTIL 545 PM CDT...

AT 446 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTHWEST
OF CANEY...MOVING SOUTHEAST AT 20 MPH.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS OVER 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...

LOCATIONS IMPACTED INCLUDE...
ATOKA...CADDO...BOKCHITO...TUSHKA...CANEY...KENEFIC...ARMSTRONG...
BLUE...BOGGY DEPOT PARK AND BENTLEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

&&

LAT...LON 3395 9635 3429 9640 3440 9617 3416 9597
      3415 9598 3415 9597 3412 9594 3408 9593
      3404 9594
TIME...MOT...LOC 2146Z 326DEG 18KT 3426 9629

03
Local storm report, Oct 26, 4:53 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
453 PM CDT WED OCT 26 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0452 PM     HAIL             VANOSS                  34.76N 96.87W
10/26/2016  E1.00 INCH       PONTOTOC           OK   EMERGENCY MNGR

&&

DW

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 26, 6:26 AM CDTSpecial Weather StatementOUNKay, Noble49 min
Oct 26, 7:21 AM CDTSpecial Weather StatementOUNNoble39 min
Oct 26, 7:52 AM CDTSpecial Weather StatementOUNPayne38 min
Oct 26, 12:58 PM CDTSpecial Weather StatementOUNPottawatomie32 min
Oct 26, 1:05 PM CDTSpecial Weather StatementOUNHughes40 min
Oct 26, 1:16 PM CDTSpecial Weather StatementOUNPottawatomie29 min
Oct 26, 1:50 PM CDTSevere Thunderstorm WarningOUNPontotoc, Pottawatomie, Seminole40 min
Oct 26, 2:28 PM CDTSevere Thunderstorm WarningOUNPontotoc, Seminole47 min
Oct 26, 2:31 PM CDTAreal Flood AdvisoryOUNHughes119 min
Oct 26, 3:07 PM CDTSevere Thunderstorm WarningOUNCoal, Pontotoc53 min
Oct 26, 4:00 PM CDTSevere Thunderstorm WarningOUNAtoka, Coal45 min
Oct 26, 4:21 PM CDTSpecial Weather StatementOUNPontotoc24 min
Oct 26, 4:36 PM CDTSpecial Weather StatementOUNPontotoc24 min
Oct 26, 4:47 PM CDTSpecial Weather StatementOUNBryan58 min
Oct 26, 4:52 PM CDTSevere Thunderstorm WarningOUNGarvin, Murray, Pontotoc53 min
Oct 26, 5:29 PM CDTSevere Thunderstorm WarningOUNJohnston, Murray, Pontotoc46 min
Oct 26, 5:41 PM CDTSpecial Weather StatementOUNBryan49 min
Oct 26, 5:54 PM CDTSevere Thunderstorm WarningOUNCarter, Johnston, Murray36 min
Oct 26, 6:23 PM CDTSevere Thunderstorm WarningOUNCarter, Johnston, Love, Marshall37 min
Oct 26, 6:50 PM CDTSpecial Weather StatementOUNLove40 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.